Alert archive / Puerto Rico / Flash Flood Warnings in 2025

Flash Flood Warning 23, NWS JSJ

April 30, 2025

NWS JSJ issued this flash flood warning at Apr 30, 2025, 2:22 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2025, 2:22 PM CDT (19:22 UTC)
Expired
Apr 30, 2025, 5:02 PM CDT
In force
3 hr
Issued by
NWS JSJ
Area
Storm-based polygon
Flood severity
None

The radar

The San Juan radar (TJUA), 57 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted.

545 
WGCA52 TJSJ 301922
FFWSJU
PRC113-302230-
/O.NEW.TJSJ.FF.W.0023.250430T1922Z-250430T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
322 PM AST Wed Apr 30 2025

The National Weather Service in San Juan has issued a

* Flash Flood Warning for...
  Ponce...

* Until 630 PM AST.

* At 322 PM AST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 3 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

Emergency Managers reported a mudslide near Hacienda Carmelita, road 
PR-139.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 1813 6669 1813 6668 1816 6666 1815 6663
      1817 6659 1817 6657 1815 6655 1813 6657
      1810 6655 1808 6656 1800 6653 1799 6654
      1797 6654 1796 6658 1796 6661 1796 6662
      1798 6662 1797 6667 1798 6670 1809 6668

FLASH FLOOD...RADAR INDICATED

$$

ERG
1 follow-up statement
563 
WGCA72 TJSJ 302202
FFSSJU

Flash Flood Statement
National Weather Service San Juan PR
602 PM AST Wed Apr 30 2025

PRC113-302212-
/O.CAN.TJSJ.FF.W.0023.000000T0000Z-250430T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ponce PR-
602 PM AST Wed Apr 30 2025

...FLASH FLOOD WARNING IS CANCELLED FOR PONCE...
...A FLOOD ADVISORY CONTINUES IN EFFECT...

The threat of flash flooding has decreased, but urban and small 
stream flooding could continue.

A Flood Watch remains in effect until 800 AM AST Friday for a 
portion of Puerto Rico.

&&

LAT...LON 1813 6669 1813 6668 1816 6666 1815 6663
      1817 6659 1817 6657 1815 6655 1813 6657
      1810 6655 1808 6656 1800 6653 1799 6654
      1797 6654 1796 6658 1796 6661 1796 6662
      1798 6662 1797 6667 1798 6670 1809 6668

$$

ERG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Apr 30, 1:26 PM CDT, 56 minutes earlier.

Area forecast discussion, Apr 30, 1:26 PM CDT, 56 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
226 PM AST Wed Apr 30 2025

.SYNOPSIS...

Unsettled weather is expected over the next several days due to a
combination of abundant tropical moisture and a series of upper-
level troughs. According to the latest forecasts, widespread
showers and thunderstorms are anticipated today and Thursday, for
which a Flood Watch is in effect for PR. The coverage and
intensity of these showers are expected to decrease somewhat
during the upcoming weekend. The model guidance suggests another
period with very wet and unstable weather conditions for the
middle of next week (around Wednesday).

&&

.SHORT TERM...

The maximum temperatures observed ranged in the low 90s near St
Croix and southwest PR to the mid to upper 80s across urban
sections near lower elevations and the low 80s in the mountains.
Winds are now from the northeast to east-northeast at 10 mph or
less, with the influence of the sea breeze but gusty near showers
and thunderstorms. Showers began to impact the USVI around midday,
producing ponding of water in roads and poorly drained areas, as
well as across the islands of Vieques and Culebra, some mountain
areas of PR (in the northeast and from the southwest to south).

Activity will aggravate later this afternoon into this evening as
other rounds of thunderstorms develop. Given the saturation of
soils and the soaring rivers, the threat of flooding the rest of
today and through much of the forecast period is significant.
Additionally, there is a moderate to high chance of observing
sudden landslides, especially along steep terrains under prolonged
periods of rain.

As we mentioned in the Flood Watch, atmospheric conditions favor
observing rainfall amounts between 2 and 4 inches, especially
across mountain areas each day (the rest of today and Thursday),
with isolated higher amounts. Elsewhere, expect between 1 and 2
inches. As a result, the threat of flooding will be significant
through at least early Friday morning. Although instability will
slowly diminish, the typical May convective activity will impact
the already vulnerable portions.

.LONG TERM...Saturday through Wednesday...

The long-term forecast suffered some changes. Winds on Saturday
will remain from the northeast, and will shift from the southeast
due to a surface high pressure building in the Western Atlantic
and the induced low in the Central Atlantic moving southward. The
latest model ensemble members are shifting to a wetter scenario
this weekend, with PWAT values above climatological normal (1.8 -
2.0 inches). The 500 mb temperatures should remain colder (-7 to
-8 Celsius), and the latest model guidance keeps suggesting that
the upper dynamics will remain stronger with winds in the 250 mb
layer around 70 knots, providing ventilation aloft. Additionally,
the Galvez-Davison Index (GDI) also displays the potential of
isolated thunderstorms mainly in the afternoons. Although model
guidance keeps suggesting drier air filtering in the upper levels
due to ridging, above-normal low to mid-level moisture content in
the region will trigger shower and thunderstorm activity in the
afternoons along interior Puerto Rico, moving into northern/western
Puerto Rico in the early evenings. Due to the heavy rainfall,
saturated soils, and soaring rivers, the risk of flooding will
remain limited, with mostly ponding of water in roadways, urban,
and poorly drained areas, along urban and small stream flooding.

Another mid to upper-level trough should move north of the
Caribbean, and induce a surface low. The interaction of this low and
a surface high pressure in the Central Atlantic could promote
southerly winds throughout the period. With this pattern, winds
may pool well above-normal moisture content into the region by
late Tuesday, with PWAT values around 2.0 - 2.2 inches for the
rest of the forecast period. The best moisture content might stay
in the east side of the CWA, impacting eastern sections of Puerto
Rico, Vieques, Culebra, and the U.S. Virgin Islands. However,
deeper afternoon convection should develop over interior Puerto
Rico, elevating once again the flooding potential.

With the southerly component in the winds and abundant moisture,
is likely to observe near above-normal temperatures during this
period. However, the heat risk will remain low for the rest of the
forecast period.

&&

.AVIATION...
(18z) TAFS

SHRA/TSRA will continue to affect the local flying area
throughout the fcst prd. This activity will lead to periods of
MVFR or IFR conditions through this evening. Another period with
SHRA/TSRA will impact the eastern sections during the overnight
hours, where MVFR or even IFR conds can be expected if the
activity affects the local terminal. Winds will generally be
around 12 kt, primarily from the ENE/NE, with variations due to
sea breezes. After 30/23, winds will become calm to light and
variable, then return from the NE at about 10 knots after 01/13z,
also influenced by sea breezes.

&&

.MARINE...
A surface high pressure building in the Western Atlantic and a
deep layered trough will promote light to moderate east-northeast to
northeast winds for the next few days. Showers and thunderstorms are
expected to develop across the local waters, producing locally
higher winds and seas. Small craft should exercise caution and stay
weather alert.

&&

.BEACH FORECAST...

No significant swell events is anticipated for the next few days.
However, the moderate risk of rip currents will continue for the
beaches in northern Puerto Rico, and possibly for Culebra and the
northern USVI by tomorrow into the weekend.

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...Flood Watch through Friday morning for PRZ001>013.

VI...None.
AM...None.
&&

SHORT TERM...CAM
LONG TERM....GRS
AVIATION...ERG
Hazardous weather outlook, Apr 30, 4:12 AM CDT, 10 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service San Juan PR
512 AM AST Wed Apr 30 2025

AMZ711>745-PRZ001>013-010915-
San Juan and Vicinity-Northeast-Southeast-Eastern Interior-
North Central-Central Interior-Ponce and Vicinity-Northwest-
Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques-
The nearshore and off shore Atlantic and Caribbean Coastal Waters-
512 AM AST Wed Apr 30 2025

This Hazardous Weather Outlook is for portions of Puerto Rico.

.DAY ONE...Today and Tonight

.Lightning...Isolated to scattered thunderstorms, particularly
across central Puerto Rico. Be prepared to stop all outdoor
activities and seek shelter if storms develop.

.Excessive Rainfall...Life-threatening flash flooding, which may
enter structures and cut off neighborhoods, especially in flood-
prone areas across mountainous areas. Elsewhere, prepare for
ponding of water on roads and in poorly drained areas, and
flooding in urban areas, roads, small streams, and washes. Stay
alert for rising water.

.Rip Currents...Life-threatening rip currents are possible in the
surf zone, particularly across the north-facing beaches. Isolated
stronger rip currents may occur elsewhere, especially near piers,
jetties, and channels.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

An unstable and wet weather pattern will result in shower and
thunderstorm development each afternoon through the end of the
week, increasing the risk of flash flooding and the potential for
frequent lightning and gusty winds with the expected thunderstorms,
particularly on Thursday. A moderate rip current risk will prevail
across the north facing beaches of the islands through the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is encouraged. Please relay any information
about flooding, winds, waves, and rip currents to the National
Weather Service in San Juan.

AMZ716-726-VIZ001-002-010915-
St. Thomas St. John adjacent Islands-St Croix-
Nearshore Atlantic and adjacent Caribbean Coastal Waters-
512 AM AST Wed Apr 30 2025

This Hazardous Weather Outlook is for portions of USVI.

.DAY ONE...Today and Tonight

.Lightning...Isolated thunderstorms expected at times. Stay alert
and be prepared to take shelter if storms develop.

.Excessive Rainfall...Ponding of water in roads and poorly drained
areas expected. There is a low chance of localized urban
flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Shower and thunderstorm development is expected to continue
through the end of the week, increasing the risk of urban
flooding and the potential for lightning activity and gusty winds,
particularly on Thursday. A moderate rip current risk is expected
on Thursday and Friday across the northern islands.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is encouraged. Please relay any information
about flooding, winds, waves, and rip currents to the National
Weather Service in San Juan.

In the hours before

Special weather statement, Apr 30, 12:13 PM CDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service San Juan PR
113 PM AST Wed Apr 30 2025

PRZ006-007-301815-
Central Interior PR-Ponce and Vicinity PR-
113 PM AST Wed Apr 30 2025

...A STRONG THUNDERSTORM WILL IMPACT VILLALBA...COAMO...SANTA
ISABELA...JUANA DIAZ...SANTA ISABEL AND WESTERN AIBONITO
MUNICIPALITIES THROUGH 215 PM AST...

At 111 PM AST, Doppler radar was tracking a strong thunderstorm over
Coamo. This thunderstorm was nearly stationary.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Coamo, Villalba, Pastos, Mariano Colon, Las Ollas, Los Llanos, El
Ojo, Santa Isabel, Parcelas Penuelas, Jauca, Aibonito, and Palmarejo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 1817 6652 1818 6629 1808 6624 1804 6631
      1803 6631 1799 6634 1798 6634 1795 6641
TIME...MOT...LOC 1711Z 347DEG 3KT 1808 6637

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CAM
Special weather statement, Apr 30, 1:05 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service San Juan PR
205 PM AST Wed Apr 30 2025

PRZ003-004-006-007-301900-
Central Interior PR-Ponce and Vicinity PR-Eastern Interior PR-
Southeast PR-
205 PM AST Wed Apr 30 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN GUAYAMA...SOUTHERN
COAMO...SOUTHWESTERN CAYEY...SALINAS...SANTA ISABEL AND SOUTHERN
AIBONITO MUNICIPALITIES THROUGH 300 PM AST...

At 204 PM AST, Doppler radar was tracking a strong thunderstorm over
Coco, or near Salinas, moving southeast at 5 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 1795 6627 1794 6629 1796 6629 1798 6632
      1794 6639 1796 6642 1809 6639 1813 6626
      1796 6610 1793 6615 1794 6620 1792 6622
      1794 6621 1795 6617 1796 6620 1796 6621
      1792 6625
TIME...MOT...LOC 1804Z 336DEG 5KT 1802 6626

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CAM
Local storm report, Apr 30, 1:14 PM CDT, 1 hour 8 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
214 PM AST Wed Apr 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0421 PM     Landslide        5 W Orocovis            18.24N 66.46W
04/29/2025                   Orocovis           PR   911 Call Center

            Corrects previous landslide report from 5 W
            Orocovis. The 911 Call Center reported a
            landslide impacting portions of PR-157 near
            the Bonifacio Alvarado School in Barrio
            Damian Abajo, Orocovis. The road was
            partially impassable.

&&

ICP
Local storm report, Apr 30, 1:16 PM CDT, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
216 PM AST Wed Apr 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0559 PM     Landslide        1 NE Utuado             18.28N 66.69W
04/29/2025                   Utuado             PR   911 Call Center

            Corrects previous landslide report from 1 NE
            Utuado. The 911 Call Center reported a
            landslide affecting PR-611 at kilometer 3.5
            in Barrio Sabana Grande, Utuado, making the
            road partially impassable.

&&

ICP
Local storm report, Apr 30, 2:01 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
301 PM AST Wed Apr 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     Flash Flood      1 NNW Orocovis          18.23N 66.39W
04/30/2025                   Orocovis           PR   Broadcast Media

            Broadcast media and public reports indicate
            rushing water flowing down a neighborhood
            road, impacting PR-155 near kilometer 29.8,
            next to Carlitos Pollo and Vagoneando
            restaurants. Flash flooding is occurring in
            the area. The road is currently impassable.

&&

ICP
Local storm report, Apr 30, 2:14 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
314 PM AST Wed Apr 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     Landslide        1 WSW La Plena          18.04N 66.22W
04/30/2025                   Salinas            PR   Emergency Mngr

            Emergency Managers reported a very minor
            landslide at PR-52 from Cayey to Salinas.
            This was between Cerro de los Cielos and rio
            Majada (River).

&&

MRR

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 7:07 PM CDTAreal Flood AdvisoryJSJ4 hr
Apr 29, 8:29 PM CDTFlash Flood Warning Considerable damage threatJSJ3 hr
Apr 29, 9:01 PM CDTAreal Flood AdvisoryJSJ112 min
Apr 29, 9:04 PM CDTFlash Flood Warning Considerable damage threatJSJ116 min
Apr 29, 9:30 PM CDTFlash Flood Warning Considerable damage threatJSJ90 min
Apr 30, 7:28 AM CDTFlood WatchJSJ4 days
Apr 30, 10:26 AM CDTAreal Flood AdvisoryJSJ5 hr
Apr 30, 10:57 AM CDTAreal Flood AdvisoryJSJ3 hr
Apr 30, 11:15 AM CDTAreal Flood AdvisoryJSJ6 hr
Apr 30, 11:16 AM CDTAreal Flood AdvisoryJSJ5 hr
Apr 30, 11:45 AM CDTAreal Flood AdvisoryJSJ5 hr
Apr 30, 12:13 PM CDTSpecial Weather StatementJSJ62 min
Apr 30, 12:19 PM CDTFlash Flood WarningJSJ3 hr
Apr 30, 12:27 PM CDTAreal Flood WarningJSJ4 hr
Apr 30, 12:30 PM CDTAreal Flood AdvisoryJSJ5 hr
Apr 30, 12:33 PM CDTFlash Flood Warning Considerable damage threatJSJ4 hr
Apr 30, 12:43 PM CDTAreal Flood AdvisoryJSJ5 hr
Apr 30, 12:48 PM CDTFlash Flood WarningJSJ3 hr
Apr 30, 1:05 PM CDTSpecial Weather StatementJSJ55 min
Apr 30, 1:23 PM CDTAreal Flood AdvisoryJSJ4 hr
Apr 30, 1:33 PM CDTAreal Flood AdvisoryJSJ3 hr
Apr 30, 2:35 PM CDTAreal Flood AdvisoryJSJ2 hr
Apr 30, 2:39 PM CDTAreal Flood WarningJSJ6 hr
Apr 30, 2:51 PM CDTAreal Flood AdvisoryJSJ2 hr
Apr 30, 2:56 PM CDTFlash Flood WarningJSJ2 hr
Apr 30, 3:13 PM CDTAreal Flood AdvisoryJSJ2 hr
Apr 30, 3:41 PM CDTAreal Flood WarningJSJ4 hr
Apr 30, 3:53 PM CDTAreal Flood AdvisoryJSJ77 min
Apr 30, 3:56 PM CDTSpecial Weather StatementJSJ34 min
Apr 30, 4:13 PM CDTAreal Flood AdvisoryJSJ14 min

Nearby

Flash Flood Warnings in Puerto Rico, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.